MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN150T90
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure using a lantern delivery microcatheter (lantern), a select catheter, and a guidewire.During the procedure, the lantern became damaged within the select catheter.While removing the guidewire, the inner lining of the lantern was stripped out.No additional information was provided.No additional information was provided regarding the completion of the procedure.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a medical procedure using a lantern delivery microcatheter (lantern), a diagnostic catheter, and a guidewire.During the procedure, the lantern became fractured within the diagnostic catheter.While removing the guidewire, the inner lining of the lantern was stripped out.No additional information was provided.No additional information was provided regarding the completion of the procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was updated: section b.Box 5.Describe event or problem.Evaluation of the returned lantern delivery microcatheter (lantern) revealed a fracture on the catheter shaft and the internal liner from the proximal fractured segment was pulled through the hub of the catheter.This is likely the reported damage.This type of damage such as a fracture may occur if the lantern is manipulated against resistance.Based on the reported event, the root cause of the resistance could not be determined.The liner damage may have occurred during the reported retraction of a guidewire through the damaged lantern.If the guidewire is retracted from the fractured lantern at an angle, damage such as a liner damage may occur.Further evaluation revealed kinks along the catheter.This damage was incidental to the complaint and may have occurred during packaging of the device for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22424771
Report Number3005168196-2025-00230
Device Sequence Number11859326
Product Code DQY
UDI-Device Identifier00814548016696
UDI-Public00814548016696
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPXSLIMLAN150T90
Device Lot NumberF00010903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown